Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Have tachycardia and low BP. Have ears ringing, shaking and became dizzy. Have high pulse rate. Suggest?

User rating for this question
Very Good
Answered by

Pain Medicine & Palliative Care Specialist
Practicing since : 1983
Answered : 1337 Questions
Question
I've been working on a very stressful project, I have a history of tachycardia and low blood pressure. I became worried when my ears started ringing, shaking and I became very dizzy - when I took my blood pressure and pulse of two different home monitors is reads BP: 116/81 Pulse: 173 and 116/86 Pulse: 171. This is the highest my resting pulse has ever been - how can I pull it down quickly?
Posted Sat, 10 Aug 2013 in General Health
 
 
Answered by Dr. Kerry Pottinger 1 hour later
Hi,
Thank you for using Healthcare Magic.
The blood pressure you have recorded is normal but the pulse rate is very high. You may want to check it by using a watch and simply counting it against the watch. There is a possibility that the machine has recorded an inaccurate heart rate. If you find that this is a true reading then I would suggest you visit the emergency department fairly soon. You need further investigation. This is likely to be an EKG in the first instance. You may need drugs or a cardioversion to slow your heart rate down to the normal range.
I hope this has been of help. If you have any further questions please do not hesitate to contact me.
Regards,
Dr K A Pottinger
MBChB FRCA
Above answer was peer-reviewed by
 
Follow-up: Have tachycardia and low BP. Have ears ringing, shaking and became dizzy. Have high pulse rate. Suggest? 33 minutes later
I have two blood pressure monitors and both had same reading within a few numbers - and I've brought them in to doctor and the ER once to ensure they were accurate, they were. Given they both had the same reading, I know they are correct.

Wanted to avoid an ER visit, I took a valium (usually never take during the day) and laid down with deep breaths for a while. My pulse slowed to 118, but my dia. is now 103 - up from 96. So BP is now 133/103 Pulse: 118. Why is Dia (lower) number going up - is it compensating for something?
 
 
Answered by Dr. Kerry Pottinger 11 minutes later
Hi,
Thank you for your question.
The diastolic is not compensating but I do think you need further investigation. As your heart rate has settled somewhat, there is less urgency to see a doctor. However, a resting heart rate of 118 is not normal and your blood pressure, for your age, is on the high side of normal.
Therefore, I would suggest you visit your doctor in the next few days. Monitor your blood pressure and pulse in the meantime. You will then have some results for your doctor to review.
I hope this has been of help to you.
Dr K A Pottinger
MBChB FRCA
Above answer was peer-reviewed by
 
Follow-up: Have tachycardia and low BP. Have ears ringing, shaking and became dizzy. Have high pulse rate. Suggest? 21 minutes later
BUt what is the best way to get it down quickly when it spikes like that aside from valium?
 
 
Answered by Dr. Kerry Pottinger 6 hours later
Hi,
Unless you have a diagnosis for the increased heart rate I would be unable to suggest how to reduce it down to normal. The are a number of reasons why a heart rate may suddenly increase to this level and it would be best to see your doctor for further investigations.
Regards,
Dr K A Pottinger
MBChB. FRCa
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor